| Catalog Number |
3541208 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
08/28/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: right rupture, and capsular contracture; baker grade iii.D6b explantation date: november 1, 2023.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a 41-year-old caucasian female patient underwent breast surgery with 280cc mentor memoryshape breast implant on both sides and experienced bilateral breast implant ruptures, and bilateral capsular contracture; baker grade iii postoperatively.As a result, the patient is scheduled for surgery on (b)(6) 2023.This medwatch report is for the patient¿s right-sided device.
Additional Manufacturer Narrative
On december 1, 2023, mentor became aware that the following replacement devices were used: left: catalog number: smpx350; serial number: (b)(6).Right: : catalog number: smpx350; serial number: (b)(6).This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On november 28, 2023, the mentor failure analysis lab received the device for evaluation.On december 1, 2023, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the mentor memoryshape¿ mm 280cc breast implant had a tear measuring approximately 2.5 cm on the posterior view.Additionally, an area of siltex cracking was observed on the edges of the tear.A microscopic examination was performed and no instrument damage was observed at the edges of the tear.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On november 13, 2023, mentor became aware that patient underwent bilateral re-augmentation with mentor 350cc smooth round silicone gel implants on (b)(6) 2023.Also, patient's date of birth under field a2 has been updated to "(b)(6) 1981" per information received.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).